Georgia, 2011

Damaging Wind in Georgia, August 19, 2011

August 19, 2011 · NWS CHS · 1 event in 1 county or zone

Showers and thunderstorms developed inland before progressing over western portions of the forecast area during the evening and early night hours. A low amplitude trough in the mid levels along with surface based CAPE values around 500 j/kg allowed a few thunderstorms to remain strong as they encountered remnant outflow boundaries from previous convection over southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Showers and thunderstorms developed inland before progressing over western portions of the forecast area during the evening and early night hours. A low amplitude trough in the mid levels along with surface based CAPE values around 500 j/kg allowed a few thunderstorms to remain strong as they encountered remnant outflow boundaries from previous convection over southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 19, 6:38 PM EST, 16 minutes earlier.

Area forecast discussion, Aug 19, 6:38 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT FRI AUG 19 2011

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL OVER THE REGION THROUGH THIS
WEEKEND. A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY...
THEN WILL STALL AND EVENTUALLY DISSIPATE OVER OR NEAR THE AREA
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED THUNDERSTORMS SUPPORTED BY PERSISTENT OUTFLOW BOUNDARIES
WILL CONTINUE TO PUSH TOWARD THE COAST THIS EVENING. AFTER SUNSET...
DIURNAL STABILIZATION SHOULD PROMOTE A GRADUAL DISSIPATION TREND.
UNTIL THEN...BOUNDARY INTERACTIONS/CELL MERGERS WILL SUPPORT A
LOW-END THREAT FOR ISOLATED DAMAGING WIND GUSTS.

TONIGHT...THE CWA WILL REMAIN UNDER A RATHER BAGGY AND LOW
AMPLITUDE TROF ALOFT. GUIDANCE CONTINUES TO SUGGEST THAT SOME
UPSTREAM CONVECTION...SUPPORTED BY VORTICITY MAXIMA EMBEDDED
WITHIN THE PARENT TROUGH...COULD DEVELOP AND PUSH INTO
INLAND/NORTHERN COUNTIES OVERNIGHT. FOR THAT REASON..MAINTAINED
SLIGHT CHANCE POPS IN THESE AREAS FOR A FEW HOURS AFTER
MIDNIGHT.

ALSO...GIVEN RAINFALL THAT OCCURRED INLAND ADDED A MENTION OF
PATCHY FOG THERE OVERNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...NOT YET SURE HOW THE EARLY MORNING SHORT WAVE MOVING
THROUGH THE NW FLOW WILL RELATE TO CONDITIONS AT THE SURFACE AT THE
START OF THE DAY. BUT FOR NOW HAVE KEPT A RAINFREE FORECAST IN THE
MORNING...ALTHOUGH THERE CERTAINLY COULD BE SOME ISOLATED ACTIVITY
IS AN ORGANIZED AREA OF CONVECTION IS ABLE TO FORM TO OUR NW
OVERNIGHT TONIGHT. OTHERWISE...THE MAIN TRIGGER FOR CONVECTION IN
THE AFTERNOON/EVENING WILL BE THE SEA BREEZE AND OUTFLOW BOUNDARIES
COMING IN FROM THE NW. THE RIGHT REAR QUAD OF THE UPPER LEVEL JET
AND ITS ASSOCIATED UPPER LEVEL DIVERGENCE WILL IMPACT THE AREA
DURING THE PEAK HEATING HOURS. THAT ALONG WITH DECENT SBCAPES AND
INSTABILITY AND DECENT LOW LEVEL LAPSE RATES WILL SUPPORT 20-30
POPS. HIGHEST COVERAGE WILL BE FROM BERKELEY TO JENKINS COUNTY WHERE
THE BEST BOUNDARY INTERACTION WILL OCCUR. A DEEP OFFSHORE FLOW WILL
PREVENT THE SEA BREEZE FROM MAKING HEADWAY TO FAR INLAND...AND THAT
ALONG WITH 850 MB TEMPS NEAR 19-20C WILL SUPPORT MAX TEMPS IN THE
LOWER AND MIDDLE 90S AWAY FROM THE BEACHES. THICKNESS SUPPORT HIGHER
TEMPS...BUT MOS GUIDANCE SHOWS LOWER VALUES SO WILL SPLIT THE
DIFFERENCE.

SUNDAY...THE MID AND UPPER RIDGE FROM TEXAS WILL BUILD EAST...WITH
ITS ASSOCIATED RIDGE AXIS ACROSS THE CENTRAL AND SOUTHERN PORTIONS
OF THE CWFA. WITH A LITTLE MORE LARGE SCALE SUBSIDENCE AND THE MAIN
TRIGGERS THE SEA BREEZE AND THE PROXIMITY OF THE LEE SIDE
TROUGH...WE HAVE OPTED TO CARRY NO MORE THAN 20 POPS.
HOWEVER...SHOULD BOUNDARY INTERACTIONS OCCUR WITH THE WEST AND NW
FLOW ALOFT...THERE HIGHER POPS WOULD BE IN ORDER ESPECIALLY INLAND
BY LATE IN THE DAY. THERE ARE EVEN SOME INDICATIONS THAT AN
ORGANIZED MCS COULD FORM AND IMPACT THE AREA LATE SUNDAY OR SUNDAY
NIGHT. WE/LL SEE IF THIS COMES TO FRUITION IN LATER FORECAST
CYCLES...BUT FOR NOW HAVE GONE WITH A CONSERVATIVE APPROACH. SIMILAR
850 MB TEMPS AND LOW LEVEL THICKNESS SUPPORTS TEMPS AGAIN IN THE
LOWER AND MIDDLE 90S AWAY FROM THE BEACHES.

MONDAY...THE MID AND UPPER RIDGE SLIDES SOUTH AHEAD OF THE NEXT
TROUGH THAT MOVES INTO THE EAST ALOFT. WITH A NEARBY COLD FRONT TO
THE NW...AN INCREASE IN MOISTURE AND MODEST INSTABILITY...WE WILL
BUMP POPS UP INTO THE CHANCE RANGE FOR ALL AREAS. DEPENDENT UPON
CLOUD COVER IS OUR TEMP FORECAST...BUT GIVEN SOME COMPRESSIONAL
HEATING AHEAD OF THE FRONT AND 850 MB TEMPS NEAR 18-20C...TEMPS WILL
AGAIN BE ABOVE SEASONAL NORMS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DETAILS OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE
POTENTIALLY STALLED FRONT ACROSS THE AREA THROUGH AT LEAST THE
MID WEEK PERIOD. WITH THE FRONT LIKELY LINGERING IN THE
VICINITY BEFORE DISSIPATING...WHILE UPPER RIDGING RETREATS
SLIGHTLY TO THE WEST...A MORE UNSETTLED PATTERN COULD PREVAIL.
WILL THUS MAINTAIN RAIN CHANCES GENERALLY IN THE 20 TO 30 PERCENT
RANGE TUESDAY THROUGH THURSDAY...HIGHEST DURING THE CLIMATOLOGICALLY
FAVORED AFTERNOON/EVENING PERIODS. TEMPERATURES ARE EXPECTED TO
RUN NEAR TO SLIGHTLY ABOVE NORMAL DURING THIS TIME.

ANY TROPICAL SYSTEM FROM THE ATLANTIC IS FORECAST TO BE FAR TO THE
SOUTH OF THE LOCAL AREA BY LATE IN THE WEEK.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL IMPACT KSAV BY 02Z AND THUNDERSTORM OUTFLOW
WILL IMPACT KCHS BY THAT TIME. OVERNIGHT...LOW LEVEL MOISTURE
COULD SUPPORT A PERIOD OF MVFR OR LOWER VISIBILITY AT BOTH SITES.
CBS SHOULD REDEVELOP SATURDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS MAY BRIEFLY REDUCE VSBYS AND/OR CIGS THROUGH THE
PERIOD.

&&

.MARINE...
THUNDERSTORM OUTFLOW WILL PRODUCE SHIFTING WINDS AND WILL ALTER
THE PRESSURE PATTERN ACROSS NEARSHORE WATERS THIS EVENING. THEN...
EXPECT SOUTH TO SOUTHWEST WINDS LESS THAN 15 KT OVERNIGHT AS WEAK
HIGH PRESSURE IN THE WESTERN ATLANTIC MOVES LITTLE. 2-3 FT
SEAS WILL PREVAIL...DOMINATED BY A 7-9 SECOND SE SWELL.

SATURDAY THROUGH WEDNESDAY...THE COASTAL WATERS WILL REMAIN ON
THE WEST AND NW PERIPHERY OF THE SUB TROPICAL ATLANTIC RIDGE
THROUGH THE WEEKEND...RESULTING IN SOUTH TO SW WINDS AT NO MORE
THAN 10 OR 15 KT. EVEN WITH A LITTLE SE SWELL...COMBINED SEAS WILL
HOLD AT 3 FT OR LESS.

A COLD FRONT WILL THEN APPROACH FROM THE NW EARLY NEXT WEEK...AND
LATEST INDICATIONS ARE THAT IT WILL STALL OUT IN OR NEAR THE COASTAL
WATERS. WE/LL STAY MORE WITH CLIMATOLOGY WHICH SUGGESTS THAT THE
FRONT DOESN/T GET THIS FAR SOUTH AND MAKE ADJUSTMENTS IF NECESSARY
IN LATER FORECASTS. EITHER WAY...CONDITIONS LOOK TO REMAIN BELOW AND
SCA CONDITIONS THROUGH MID WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 19, 2:43 AM EST, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
343 AM EDT FRI AUG 19 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-200745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
343 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 19, 4:16 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT FRI AUG 19 2011

GAZ087-088-SCZ040-042-192145-
ALLENDALE-HAMPTON-JENKINS-SCREVEN-
516 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
ALLENDALE AND HAMPTON COUNTIES THROUGH 545 PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BURTONS FERRY
LANDING TO 6 MILES NORTHWEST OF WOODCLIFF...MOVING SOUTHEAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BURTONS FERRY LANDING...HILLTONIA...SYLVANIA...WOODCLIFF AND
GIFFORD...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3284 8119 3265 8177 3283 8192 3299 8145
TIME...MOT...LOC 2117Z 305DEG 14KT 3291 8142 3281 8181

33
Special weather statement, Aug 19, 4:59 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT FRI AUG 19 2011

GAZ088-100-101-SCZ042-192230-
BULLOCH-EFFINGHAM-HAMPTON-SCREVEN-
559 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM AND HAMPTON COUNTIES THROUGH 630 PM EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST
OF WHITE HILL TO PLANTATION AIRPARK...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...HUNTERS...KILDARE...NEWINGTON...OLIVER AND SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3262 8125 3244 8160 3266 8173 3279 8150
TIME...MOT...LOC 2200Z 330DEG 15KT 3271 8148 3263 8161

33
Special weather statement, Aug 19, 5:28 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT FRI AUG 19 2011

GAZ088-100-101-SCZ042-047-192300-
BULLOCH-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
628 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 700 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SHIRLEY TO
HALCYONDALE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EGYPT...KILDARE...NEWINGTON...OLIVER...SHAWNEE...GARNETT...
PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY AND TARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3256 8105 3229 8150 3255 8168 3279 8131
TIME...MOT...LOC 2228Z 325DEG 12KT 3269 8138 3253 8160

33
Special weather statement, Aug 19, 5:46 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT FRI AUG 19 2011

SCZ043-044-192315-
DORCHESTER-INLAND COLLETON-
646 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 715 PM EDT...

AT 645 PM EDT...A STRONG THUNDERSTORMS WAS REPORTED...ALONG A LINE
EXTENDING FROM SIDNEY TO BELLS CROSSROADS...MOVING SOUTHEAST AT 25
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COTTAGEVILLE...DELEMAR CROSSROADS...HENDERSONVILLE...
RITTER...ROUND O...RUFFIN AND WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3284 8027 3286 8040 3284 8039 3280 8042
      3270 8078 3298 8099 3312 8052 3285 8023
TIME...MOT...LOC 2246Z 320DEG 20KT 3304 8055 3294 8087

33
Special weather statement, Aug 19, 5:59 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT FRI AUG 19 2011

GAZ099>101-114>116-192330-
BULLOCH-CANDLER-EFFINGHAM-EVANS-INLAND BRYAN-TATTNALL-
659 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...CANDLER...EFFINGHAM...BRYAN AND JASPER COUNTIES THROUGH 730
PM EDT...

AT 657 PM EDT...A STRONG THUNDERSTORMS WAS REPORTED...ALONG A LINE
EXTENDING FROM OAKY TO COLLINS...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BELLVILLE...BLITCHTON...BROOKLET...CLAXTON...CLYO...COBBTOWN...
COLLINS...DAISY...DENMARK...EBENEZER...EGYPT...GEORGIA SOUTHERN...
GLENNVILLE...GORDONIA ALTAMAHA STATE PARK...GROVELAND...GUYTON...
HAGAN...KILDARE...LANIER...LEEFIELD...MANASSAS...MARLOW...MENDES...
MIDWAY...NEVILS...PEMBROKE...PINEORA...REGISTER...REIDSVILLE...
RINCON...SHAWNEE...SPRINGFIELD...STILLWELL AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3251 8160 3249 8155 3252 8152 3260 8139
      3256 8134 3256 8129 3246 8119 3242 8120
      3235 8115 3234 8113 3231 8112 3205 8165
      3209 8171 3197 8188 3194 8188 3186 8205
      3226 8222
TIME...MOT...LOC 2259Z 334DEG 12KT 3255 8134 3220 8213

33
Special weather statement, Aug 19, 6:29 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT FRI AUG 19 2011

GAZ100-101-115-116-200000-
BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-
729 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH...
EFFINGHAM AND BRYAN COUNTIES THROUGH 800 PM EDT...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TUSCULUM TO
EDNA...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...CLAXTON...DAISY...DENMARK...EDEN...ELLABELL...
GROVELAND...GUYTON...LANIER...MARLOW...MELDRIM...NEVILS...PEMBROKE...
PINEORA AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3226 8199 3245 8139 3223 8120 3216 8130
      3206 8167 3209 8171 3205 8176 3205 8181
TIME...MOT...LOC 2329Z 325DEG 12KT 3235 8143 3224 8188

33

The radar

The Charleston,SC radar (KCLX), 80 km away, was scanning. The volume nearest the first event began at 23:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bulloch

When
August 19, 6:54 PM EST to 6:55 PM EST
Where
Bulloch County, 0.58 mi E of Nevils
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.270, -81.760

The public reported two trees down on Reedy Branch Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343205.